MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER; CORONARY STENT DELIVERY SYSTEM
Catalog Number 1012582-26
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The stent remains in patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional grafmtaster devices referenced in b5 are being filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that during a procedure to treat a lesion in the left anterior descending coronary artery with moderate calcification and moderate tortuosity, the patient presented with a free perforation with extravasation.A 4.00 x 26 mm graftmaster covered stent delivery system (sds) was deployed; however, the perforation was not completely sealed.A 3.50 x 16 mm graftmaster stent was advanced but could not cross the lesion due to resistance with a 6f unspecified sheath.Two further graftmaster stents (3.50 x 16 mm and a 2.80 x 16 mm) were deployed but the perforation still did not fully seal.Ultimately a 2.80 x 16 mm graftmaster covered stent was successfully deployed; however extravasation was still noted.The patient left theater on an extracorporeal membrane oxygenation [ecmo] system.Anticoagulation was reversed and the dissection was noted to have self sealed.The patient was extubated and was initially reported to be stable.The patient declined further medical intervention and reportedly expired from heart failure 4 days post procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported failure to seal; however, the subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.

Brand Name
GRAFTMASTER
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8884026
Report Number2024168-2019-10761
Device Sequence Number2447679
Product Code MAF
UDI-Device Identifier08717648176463
UDI-Public08717648176463
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number1012582-26
Device Lot Number8060541
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer08/13/2019
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F GUIDING CATHETER; 6F GUIDING CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR